Alert archive / Florida / Special Weather Statements in 2016
Special Weather Statement, NWS Tampa Bay, FL
NWS Tampa Bay, FL issued this special weather statement at Jun 4, 2016, 4:12 PM EDT for Levy County, Florida. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 4, 2016, 4:12 PM EDT (20:12 UTC)
- Expired
- Jun 4, 2016, 4:45 PM EDT
- In force
- 33 min
- Issued by
- NWS Tampa Bay, FL
County Levy County, FL
The radar
The Jacksonville radar (KJAX), 144 km from the middle of the area, began a volume at 20:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 8.2 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1517 J/kg
- Mixed-layer CIN
- -36 J/kg
- Mixed-layer LCL
- 692 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- 17 m²/s²
- 0-3 km storm-relative helicity
- 29 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
651
WWUS82 KTBW 042012
SPSTBW
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA / RUSKIN FL
412 PM EDT SAT JUN 4 2016
FLZ239-042045-
INLAND LEVY-
412 PM EDT SAT JUN 4 2016
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN LEVY COUNTY...
AT 412 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR BRONSON...MOVING
NORTH AT 10 MPH.
WINDS IN EXCESS OF 30 MPH ARE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
BRONSON...EAST BRONSON AND WILLISTON HIGHLANDS.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 2954 8265 2954 8256 2948 8256 2948 8250
2930 8249 2928 8274 2951 8285 2955 8266
TIME...MOT...LOC 2012Z 165DEG 11KT 2937 8263
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tampa Bay, FL wrote its last area forecast discussion before this special weather statement went out at Jun 4, 2:32 PM EDT, 1 hour 40 minutes earlier.
Area forecast discussion, Jun 4, 2:32 PM EDT, 1 hour 40 minutes before
Area Forecast Discussion National Weather Service Tampa Bay Ruskin FL 232 PM EDT SAT JUN 4 2016 .SHORT TERM (Tonight-Sunday)... An upper-level trough over the Great Lakes region will continue to shift eastward tonight through Sunday, with another cut off low meandering over Texas. High pressure will remain southeast of Florida. At the surface, the ridge axis will hold its position across the northern portion of the peninsula, with a southeast to south wind flow continuing. At the same time, an area of low pressure currently over the western Cross the area for the rest of today and into the first part of tonight could lead to MVFR or brief IFR conditions. Any leftover Caribbean will be entering the southern Gulf of Mexico. Further details discussed in the long term section below. For the rest of today, expect scattered showers and thunderstorms to form along the west coast sea breeze boundary as it pushes inland, with some of the convection making its way back toward the west coast as the sea breeze circulation collapses. Most of the rain should be out in the Gulf by around midnight or so, with a quiet overnight expected. Moisture will increase for Sunday ahead of the approaching low, with precipitable water values climbing above 2 inches. Expect higher rain chances area-wide compared to today, with the best chances across the interior as the sea breeze gets pushed inland. .LONG TERM (Sunday Night-Saturday)... Some uncertainty still exists regarding the first couple of days of the forecast period with regards to a tropical disturbance in the Western Caribbean approaching and affecting Florida. The GFS/ECMWF continue to be fairly similar with the location and timing of a low (most likely becoming tropical in nature) forecast to develop near the Yucatan on Sunday with this low then lifting north-northeast through the eastern Gulf of Mexico during Monday and Monday night. Models still differ some with the overall development and intensity of this system...but despite this a blend of these models will still be used during this time frame. In using a blend of the models the heaviest rains and strongest winds associated with this developing tropical system would affect the region during Monday and Monday night, with some improving conditions expected by late on Tuesday as the low lifts out to the northeast. Since we are talking about a system that has yet to develop, a lot could still change between now and then, so stay tuned to the latest forecasts and updates. In any event, the main impact from this system at the current time appears to flooding rains with widespread amounts of 4 to 6 inches a good bet, with higher amounts possible where the training of cells occur. In addition the possibility of isolated tornadoes and marine waterspouts will be possible as wind shear through the atmospheric column increases across the region as this system approaches and moves across the region, especially during Monday afternoon and night. Based on the current model track of this system somewhere toward the Big Bend area of Florida, coastal flooding may also become an issue as well, especially during times of high tides during Monday and Monday night and continuing into early Tuesday. During Wednesday through Saturday a trailing trough axis in the wake of the aforementioned system combined with lingering deep tropical moisture (PW's 1.7 to 2+ inch range) across central and southern portions of the forecast area will keep rain chances in the forecast with scattered to numerous showers and storms expected daily, with slightly lower rain chances across the far north where somewhat drier air will reside. Considerable cloudiness and high rain chances will keep max temperatures slightly below normal on Monday...then a return to above normal temperatures are expected the remainder of the week with overnight lows in the mid 70s inland areas, and upper 70s along the coast with daytime highs in the upper 80s to around 90 along the coast, and lower to mid 90s inland. && .AVIATION... Scattered thunderstorms across the area for the rest of today and into the first part of tonight could lead to MVFR or brief IFR conditions. Any leftover thunderstorm activity should be west of the terminals by 04Z if not before. VFR is expected otherwise. && .MARINE... Southeast winds will continue through the weekend, with an onshore component developing each afternoon. Winds will increase out of the south as a developing area of low pressure makes its way into the southern Gulf of Mexico. This low is expected to make its way into the eastern Gulf and then across the Florida peninsula Monday night, and then out into the Atlantic on Tuesday. Winds and seas are expected to increase to Small Craft Advisory criteria, with gusts to gale force likely. Winds and seas will then subside during the day on Tuesday. && .FIRE WEATHER... No fire weather concerns over the next few days as relative humidity values will remain above critical levels. && .Preliminary Point Temps/PoPs... TPA 77 91 78 86 / 50 40 40 100 FMY 76 92 77 87 / 40 40 40 100 GIF 76 93 76 85 / 30 60 30 100 SRQ 76 89 78 85 / 40 30 40 100 BKV 74 92 75 85 / 50 40 30 100 SPG 78 91 78 86 / 40 30 40 100 && .TBW Watches/Warnings/Advisories... FL...None. Gulf waters...None. && SHORT TERM/AVIATION/MARINE/FIRE WEATHER...05/Carlisle MID TERM/LONG TERM/DECISION SUPPORT...57/McMichael
Hazardous weather outlook, Jun 4, 5:36 AM EDT, 10 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL 536 AM EDT SAT JUN 4 2016 FLZ043-050-052-056-057-061-139-142-148-149-151-155-160-162-165- 239-242-248-249-251-255-260-262-265-GMZ830-836-850-853-856-870- 873-876-051000- SUMTER-PINELLAS-POLK-HARDEE-HIGHLANDS-DESOTO-COASTAL LEVY- COASTAL CITRUS-COASTAL HERNANDO-COASTAL PASCO- COASTAL HILLSBOROUGH-COASTAL MANATEE-COASTAL SARASOTA- COASTAL CHARLOTTE-COASTAL LEE-INLAND LEVY-INLAND CITRUS- INLAND HERNANDO-INLAND PASCO-INLAND HILLSBOROUGH-INLAND MANATEE- INLAND SARASOTA-INLAND CHARLOTTE-INLAND LEE-TAMPA BAY WATERS- CHARLOTTE HARBOR AND PINE ISLAND SOUND- COASTAL WATERS FROM TARPON SPRINGS TO SUWANNEE RIVER FL OUT 20 NM- COASTAL WATERS FROM ENGLEWOOD TO TARPON SPRINGS FL OUT 20 NM- COASTAL WATERS FROM BONITA BEACH TO ENGLEWOOD FL OUT 20 NM- WATERS FROM TARPON SPRINGS TO SUWANNEE RIVER FL OUT 20 TO 60 NM- WATERS FROM ENGLEWOOD TO TARPON SPRINGS FL OUT 20 TO 60 NM- WATERS FROM BONITA BEACH TO ENGLEWOOD FL OUT 20 TO 60 NM- 536 AM EDT SAT JUN 4 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL AND SOUTHWEST FLORIDA. .DAY ONE...TODAY AND TONIGHT. ...THUNDERSTORM IMPACT... SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED LATER THIS AFTERNOON AND INTO THIS EVENING. THUNDERSTORMS THAT DEVELOP WILL BE CAPABLE OF PRODUCING STRONG GUSTY WINDS...LOCALLY HEAVY RAINS... AND FREQUENT DEADLY LIGHTNING STRIKES. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. ...POTENTIAL TROPICAL SYSTEM IMPACTS... AN AREA OF DISTURBED WEATHER OVER THE WESTERN CARIBBEAN SEA IS FORECAST TO EMERGE INTO THE GULF OF MEXICO ON SUNDAY. THIS SYSTEM HAS THE POTENTIAL TO DEVELOP INTO A TROPICAL CYCLONE AS IT MOVES NORTH AND NORTHEAST TOWARD THE FLORIDA PENINSULA SUNDAY NIGHT AND MONDAY. WHILE IT IS TOO EARLY TO KNOW THE EXACT STRENGTH AND EVENTUAL TRACK OF THIS SYSTEM...HEAVY RAINS AND GUSTY WINDS ARE LIKELY TO IMPACT PORTIONS OF OUR AREA MONDAY INTO TUESDAY. RIVER AND SMALL STREAM FLOODING IS POSSIBLE. WATERSPOUTS AND ISOLATED TORNADOES MAY ACCOMPANY SOME OF THE RAIN BANDS. HAZARDOUS SURF... DANGEROUS RIP CURRENTS...AND COASTAL FLOODING ARE ALL LIKELY IF THIS SYSTEM DEVELOPS AS EXPECTED. MARINERS CAN EXPECT 20 TO 30 KNOT WINDS WITH HIGHER GUSTS AND SEAS OF 12 TO 16 FEET AS THE SYSTEM APPROACHES FROM THE SOUTHWEST. MARINERS ARE URGED TO MONITOR THE LATEST FORECASTS ON THIS DEVELOPING SYSTEM. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY. JILLSON
In the hours before
Special weather statement, Jun 4, 4:12 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA / RUSKIN FL
412 PM EDT SAT JUN 4 2016
FLZ239-042045-
INLAND LEVY-
412 PM EDT SAT JUN 4 2016
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN LEVY COUNTY...
AT 412 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR BRONSON...MOVING
NORTH AT 10 MPH.
WINDS IN EXCESS OF 30 MPH ARE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
BRONSON...EAST BRONSON AND WILLISTON HIGHLANDS.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 2954 8265 2954 8256 2948 8256 2948 8250
2930 8249 2928 8274 2951 8285 2955 8266
TIME...MOT...LOC 2012Z 165DEG 11KT 2937 8263The office that day
Everything else NWS Tampa Bay, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 3, 10:09 PM EDT | Special Weather Statement | TBW | Pinellas | 36 min |
| Jun 3, 10:18 PM EDT | Areal Flood Advisory | TBW | Pinellas | 57 min |
| Jun 4, 4:48 PM EDT | Special Weather Statement | TBW | Levy | 27 min |
| Jun 4, 5:02 PM EDT | Special Weather Statement | TBW | Charlotte | 28 min |
| Jun 4, 5:53 PM EDT | Special Weather Statement | TBW | Charlotte | 37 min |
| Jun 4, 6:48 PM EDT | Special Weather Statement | TBW | Charlotte | 27 min |
Nearby
Special Weather Statements in Florida, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.